Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Frightened about negative numbers.
Apr 4, 2003

Dr. Henry, Thanks for all of your great answers. I have been HIV+ since 6/86. I have been on most of the meds. Currently on a regime of Ziagen, Viread and Virramune. T-Cells 563. My viral load had been undetectable for years, but I had to get off of P.I.s and Videx due to skyrocketing cholesterol and trikes and also due to neurapathy and lipoatrophy. Went off Videx, Amprenavir and Ziagen to current. Cholesterol and Trikes. returned to normal. However viral load crept up to 110 along with amylase to 120 so we added epivir to see if that would help only to have v.l. go up now to 220 and amylase up to 130. I am starting to worry that this is the beginning of a "regime change" failure. Any of your comments would be greatly appreciated. Thank you.

Response from Dr. Henry

You might consider getting a resistance test if that is possible. You could add AZT (thus making the AZT + 3TC + abacavir= Trizivir)while continuing the other meds and not missing any doses. You may well have some NRTI and/or NNRTI resistance. If your CD4 count is still doing well )often the case) then there is a dilemma re: sit tight for a while or add a PI (most lipid friendly may be saquinavir then amprenavir by themselves). Atazanavir will soon be available as an option. If you are having no side effects and lipids are good and the CD4 count is still good that is not clinical failure but low level virological failure- a situation that I tolerated in certain circumstance. THe amylase is not a good test-if you are worried about pancreatitis get a lipase. KH



Previous
Cause or Effect or Cause ...
Next
re: hgh and testosterone w/o hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement